Thunderstorm Wind, Suwannee
- When
- July 4, 3:45 PM EST
- Where
- Suwannee County, 3 mi S of Live Oak
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.250, -82.983
Large trees on power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 2:30 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT THU JUL 04 2002 VORT LOBES DROPPING SOUTH ACROSS THE FLORIDA PANHANDLE AND BIG BEND AROUND BROAD UPPER LOW...HELPING TO ENHANCE GULF COAST STORMS. WEAK NVA OVER CWA...CAP...AND PREVIOUS MID LEVEL CLOUD COVER (WHICH DELAYED SURFACE HEATING) HELPED DELAY CONVECTION. BUT WSR 88D SHOWING THUNDERSTORMS RAPIDLY ERUPTING FROM DAYTONA TO THE SUWANNEE VALLEY. LATEST RUC KEEPS NVA OVER THE AREA THIS EVE...BUT FEEL GOOD LOW LEVEL CONVERGENCE AND INSTABILITY SHOULD OVERCOME THE NVA AND SHOULD SEE A ROUND OF SCATTERED STORMS MAINLY LATE THIS AFTERNOON INTO THIS EVE. MESO-ETA INDICATING BEST CONVERGENCE NEAR I-95 THIS AFTERNOON AND EVE AND THIS WILL BE THE MAIN FOCUS FOR STORMS. HOWEVER STEERING WINDS ARE LIGHT AND STORMS WILL BE SLOW MOVERS RESULTING IN TRAIN ECHOING OF CELLS...OUTFLOW BOUNDARIES...AND LOCALLY HEAVY RAINFALL. CANNOT RULE OUT POSSIBLE WET MICROBURSTS. NOT MUCH CHANGE NEXT COUPLE OF DAYS...UPPER LOW CONTINUES DRAPED JUST EAST OF THE AREA WITH MID LEVEL IMPULSES DROPPING SOUTH. A WEAK SFC LOW DOES FORM IN FLORIDA PANHANDLE AND MOVES WEST. SHOULD SEE A CONTINUATION OF MAINLY DIURNAL CONVECTION NEXT COUPLE OF DAYS WITH BEST CONVERGENCE FROM AROUND FLAGLER TO VALDOSTA. ON SUNDAY...NVA MOVING IN FROM NE AND WIND SHIFT TO SE SHOULD HELP SUPPRESS STORMS IN SE GA AND EXTREME NE FL SO WILL LOWER POPS THERE. WILL KEEP HIGHEST POPS NEAR GULF COAST. PRELIM AMG BB 070/092 070/090 070 08453 SSI BB 072/088 072/087 072 08343 JAX BB 070/090 071/091 071 08453 SGJ BB 073/088 074/089 074 08453 GNV TB 070/089 069/090 069 08464 OCF TB 070/089 069/090 069 08463= .JAX... .GA...NONE. .FL...NONE. PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1049 AM EDT THU JUL 04 2002 ...DANGEROUS LIGHTNING IN NUMEROUS THUNDERSTORMS TODAY... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS MAY BE STRONG BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306605.